Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 48, NWS Key West, FL

November 16, 2017

NWS Key West, FL issued this small craft advisory at Nov 16, 2017, 4:31 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2017, 4:31 PM EST (21:31 UTC)
Expired
Nov 17, 2017, 4:00 PM EST
In force
23 hr
Issued by
NWS Key West, FL

The text

As transmitted.

959 
WHUS72 KKEY 162131
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
431 PM EST THU NOV 16 2017

GMZ052>055-072>075-170330-
/O.CAN.KKEY.SC.Y.0047.000000T0000Z-171117T1000Z/
/O.NEW.KKEY.SC.Y.0048.171116T2131Z-171117T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
431 PM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR , WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. 

* WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED 
  TODAY. 

* WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN PORTIONS OF THE 
  GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$

GMZ032>035-042>044-170330-
/O.NEW.KKEY.SC.Y.0048.171116T2131Z-171117T1600Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
431 PM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY. 

* WINDS...NORTH TO NORTHEAST WINDS NEAR 15 KNOTS WILL INCREASE TO
  NEAR 20 KNOTS EARLY TONIGHT. 

* WAVES/SEAS...SEAS OF UP TO 6 FEET ARE POSSIBLE IN THE EXTREME
  OUTER WATERS OF MAINLAND MONROE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
3 follow-up statements
839 
WHUS72 KKEY 170320
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1020 PM EST THU NOV 16 2017

GMZ032>035-042>044-052>055-072>075-170930-
/O.CON.KKEY.SC.Y.0048.000000T0000Z-171117T1600Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1020 PM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  ACROSS THE STRAITS OF FLORIDA OVERNIGHT...WHILE NORTH TO
  NORTHEAST WINDS INCREASE TO NEAR 20 KNOTS ACROSS HAWK CHANNEL 
  AND THE EXTREME SOUTHEASTERN GULF OF MEXICO.
 
* WAVES/SEAS...SEAS WILL BUILD UP TO 8 FEET IN PORTIONS OF THE
  GULF STREAM OVERNIGHT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
874 
WHUS72 KKEY 170932
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EST FRI NOV 17 2017

GMZ032>035-042>044-171045-
/O.CAN.KKEY.SC.Y.0048.000000T0000Z-171117T1600Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
432 AM EST FRI NOV 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

GMZ052>055-072>075-171600-
/O.CON.KKEY.SC.Y.0048.000000T0000Z-171117T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
432 AM EST FRI NOV 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL
  ACROSS THE STRAITS OF FLORIDA TODAY. 

* WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN PORTIONS OF THE
  GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

CLR
276 
WHUS72 KKEY 171522
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1022 AM EST FRI NOV 17 2017

GMZ052>055-072>075-172100-
/O.EXT.KKEY.SC.Y.0048.000000T0000Z-171117T2100Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1022 AM EST FRI NOV 17 2017

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL 
  ACROSS THE STRAITS OF FLORIDA TODAY. 

* WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN PORTIONS OF THE 
  GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 2:50 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Nov 16, 2:50 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Key West FL
250 PM EST Thu Nov 16 2017

.DISCUSSION...
.CURRENTLY...
Skies vary from mostly sunny in the Lower and Middle Keys to
mostly cloudy in the Upper Keys. Along the island chain,
temperatures range from the mid 70s to near 80 degrees. Meanwhile,
local radars are detecting a few showers over the Upper Keys and
the adjacent nearshore waters including Florida Bay with widely
scattered showers on the distant waters beyond 40 nm southeast of
the Middle Keys.

&&

.SHORT TERM...(Tonight through Sunday night)
A mid and upper level disturbance in the extreme southeast Gulf of
Mexico will migrate eastward and across our region early tonight
before exiting away from our area. Meanwhile, a persistent low
level trough aligned along the southeast Florida coast into the
Straits combined with another wind surge will prompt low chance
pops to be retained tonight. Thereafter, a large region of high
pressure will bridge over a cold front sagging down the Sunshine
State this weekend. Given limited moisture below 850 mb and large
scale descent, only nickle to perhaps dime pops which coincide
with ECE/MEX 12 hour MOS guidance will be retained for Friday
through this weekend. Temperatures will be near normal with
daytime highs near 80 along with overnight lows in the lower 70s.

&&

.LONG TERM...(Monday through Thursday)
Uncertainty increases through the period, as another region of
high pressure over the southeast United States slides quickly
into the southwest Atlantic Ocean, with a nearby stationary front
possibly lifting northward with perhaps low pressure developing
along the boundary. Until forecast confidence and timing
increases, will keep isolated pops with high temperatures
averaging in the lower 80s and overnight lows in the lower 70s.

&&

.MARINE...
Outside of Florida Bay, A Small Craft Advisory will be in effect
for the rest of Keys coastal waters tonight and Friday, before
winds decrease appreciably by Saturday afternoon into Sunday.

&&

.AVIATION...
VFR conditions are expected at the KEYW and KMTH terminals this
evening and overnight. North to northeast winds will continue
between 10 to 13 knots with gusts around 20 knots.

&&

.CLIMATE...
In 1940, the daily record low temperature of 56 degrees was
recorded in Key West. Temperature records have been kept since
1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  72  80  72  80 / 30 10 10 -
Marathon  72  82  73  83 / 30 10 10 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ032>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...APA
Aviation/Nowcasts....04
Data Collection......KN

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 16, 5:51 AM EST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
551 AM EST Thu Nov 16 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-171100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
551 AM EST Thu Nov 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A Small Craft Advisory is in effect for all coastal waters of the
Florida Keys today. The Advisory may expire for some locations
later this morning. Small Craft Advisories likely will be
required again tonight for portions of the coastal waters of the
Florida Keys.

Water levels at the Key West tide gauge reached around 2.7 feet
above MLLW last evening. The highest tides of the month will
occur during the next few days. Coastal Flood Advisories (greater
than 3.4feet above MLLW) are not expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Small Craft Advisory likely will be required for portions of the
coastal waters of the Florida Keys Friday and Friday night.

No hazardous weather is expected Saturday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CLR

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.